Hail, Oklahoma
- When
- November 30, 7:25 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.470, -97.510
Reported via mping.
A line of strong to severe thunderstorms moved across Oklahoma during the evening of the 30th associated with a strong cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of strong to severe thunderstorms moved across Oklahoma during the evening of the 30th associated with a strong cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 3:47 PM CST, 3 hours 38 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 347 PM CST Fri Nov 30 2018 ...Update... && .DISCUSSION... A couple of quick adjustments based on ob trends. Visibility is as low as a quarter mile in portions of northern Oklahoma in cool/moist upslope regime north of stationary boundary. Added fog in these areas. Not much to add to previous discussion with regards to convection/severe potential this evening. 18z sounding at Norman shows a very pronounced and sharp capping EML atop a cool/moist albeit relatively warm/moist for late November. It will take strong DPVA/ascent with the negatively tilted trough to force convection. This process should happen fast though, and when it does the thermodynamic/kinematic environment will favor severe thunderstorms with the primary threat being at least marginally severe hail. Mode may quickly become linear given the degree of forcing and this should temper hail sizes some. We'll watch trends in obs and model guidance into the evening to assess the tornado potential and update as necessary. Low level (0-1 km) bulk shear and 0-3km MLCAPE will be sufficient, but assuming a linear mode, 0-3km shear vector orientation isn't expected to be optimal. BRB && .PREV DISCUSSION... /issued 254 PM CST Fri Nov 30 2018/ DISCUSSION... Mid level echoes continue to spread east northeast ahead of the approaching mid to upper trough entering the TX panhandle. As rapid height falls commence late this afternoon into the evening, convective initiation is expected. The most likely area for initiation still appears it will be near SW and central OK around 5-6 PM, with storms then racing northeastward after sunset over central, north central, and eastern OK. The main threat will be large hail perhaps over 2 inches in diameter with plenty of deep layer shear, elevated CAPE, and steep lapse rates expected. There's still some uncertainty regarding tornado potential, especially with sfc CIN still very high along and north of the warm front. However, storms could briefly become surface based near central and southern OK this evening increasing the tornado threat. By 06Z, most of the rainfall will exit our FA but some precipitation could linger near the center of the low over northern OK through the overnight hours. The next chance of impactful weather will arrive Sun night into Monday morning with a mid level shortwave trough, within the base of larger longwave trough over most of the CONUS, moving over central and northern OK. Light snowfall remains possible across these regions Mon AM but moisture appears limited so do not expect significant impacts at this time. Most locations will likely receive less than an inch of accumulation. Temps will remain at least 3-5 degrees below average through most of next week. By Thu, though, increasing heights under a shortwave ridge axis and southerly low level flow will result in a brief warmup. Low rain chances will be possible Thu as WAA commences ahead of a main southern stream trough. Precipitation chances will then increase Friday-Sat with the mid to upper trough. The question then becomes in what form. The ECMWF continues to surge an arctic air mass southward Fri which would likely support all types of winter weather as far south as the Red River. For now, based on the fairly fast progression of this synoptic feature snowfall accumulations should remain on the light side. However, freezing rain and sleet may also be possible. This will be watched closely over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 46 63 36 / 20 60 0 0 Hobart OK 64 45 66 34 / 20 20 0 0 Wichita Falls TX 72 50 68 39 / 20 20 0 0 Gage OK 52 38 60 30 / 30 20 0 0 Ponca City OK 57 44 57 34 / 20 80 10 0 Durant OK 71 52 68 42 / 30 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/30
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 613 PM CST Fri Nov 30 2018 OKZ004>048-050>052-TXZ083>090-020015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 613 PM CST Fri Nov 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms this evening across portions of Oklahoma and north Texas. Location... The Slight Risk area extends east of a line from Freedom to Clinton to Cache and Randlett Oklahoma to Henrietta Texas. A Marginal Risk covers the area between the Slight Risk area and a line from Laverne to Erick Oklahoma to Electra, Texas. Timing... The main risk will be through midnight. Impacts... Hail up to the size of baseballs, wind gusts 60 to 80 mph, and tornadoes will be possible. Discussion... Scattered thunderstorms will continue to move across much of the eastern two-thirds of Oklahoma and portions of western north Texas this evening. Instability will be marginal for severe storms, but wind fields will be very supportive. This will result in low- topped supercell storms during the evening hours. The storms will move quickly to the east or northeast. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across these risk areas should prepare for severe weather operations through the evening hours. .Fog... Areas of dense fog will continue this evening across northwestern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire weather... Warm, dry, breezy conditions will result in an elevated risk of wildfires Saturday afternoon across western Oklahoma and adjacent parts of Texas. .Winter weather... Light snow will be possible late Sunday night into early Monday morning...and again Thursday night, mainly across central and northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
655 PM CST FRI NOV 30 2018
OKZ037-TXZ086-010130-
Tillman OK-Wichita TX-
655 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman and
northwestern Wichita Counties Until 730 PM CST....
AT 652 PM CST, strong thunderstorms were along a line extending from
9 miles south of Hollister to 4 miles southeast of Electra, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3386 9890 3424 9894 3451 9868 3451 9866
3434 9866 3433 9861 3416 9861 3413 9855
3412 9856 3411 9854
TIME...MOT...LOC 0052Z 223DEG 35KT 3420 9890 3397 9888
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
701 PM CST FRI NOV 30 2018
TXZ090-010130-
Clay TX-
701 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
730 PM CST....
AT 658 PM CST, strong thunderstorms were along a line extending from
near Henrietta to 3 miles east of Bluegrove, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3390 9822 3399 9795 3396 9796 3395 9797
3394 9797 3394 9795 3393 9795 3391 9796
3391 9798 3359 9798 3357 9821
TIME...MOT...LOC 0058Z 255DEG 39KT 3385 9818 3366 9817
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
719 PM CST FRI NOV 30 2018
OKZ045-010145-
Jefferson OK-
719 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Jefferson County
Until 745 PM CST....
AT 717 PM CST, a strong thunderstorm was located near Terral, moving
northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3388 9797 3390 9798 3393 9795 3394 9797
3399 9795 3401 9797 3399 9802 3429 9758
3429 9756 3400 9755 3397 9762 3399 9768
3394 9773 3394 9776 3392 9778 3389 9778
3390 9780 3388 9780 3385 9788
TIME...MOT...LOC 0117Z 236DEG 46KT 3395 9793
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
720 PM CST FRI NOV 30 2018
OKZ028>030-010145-
Pottawatomie OK-Cleveland OK-McClain OK-
720 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
Cleveland and southwestern McClain Counties Until 745 PM CST....
AT 717 PM CST, strong thunderstorms were along a line extending from
near Goldsby to near Purcell, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3491 9747 3519 9759 3538 9729 3538 9714
3503 9693
TIME...MOT...LOC 0117Z 250DEG 29KT 3516 9748 3506 9738
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
722 PM CST FRI NOV 30 2018
OKZ028-039>041-046-010145-
Stephens OK-Carter OK-Garvin OK-McClain OK-Murray OK-
722 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Stephens...northwestern
Carter...Garvin...southeastern McClain and western Murray Counties
Until 745 PM CST....
AT 720 PM CST, strong thunderstorms were along a line extending from
near Paoli to near Velma, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3429 9781 3484 9751 3493 9714 3491 9702
3494 9693 3487 9695 3429 9730
TIME...MOT...LOC 0120Z 234DEG 21KT 3484 9724 3446 9765
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
723 PM CST FRI NOV 30 2018
OKZ019-025-010200-
Oklahoma OK-Logan OK-
723 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma and south
central Logan Counties Until 800 PM CST....
AT 722 PM CST, a strong thunderstorm was located over northwestern
Oklahoma City, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3565 9714 3554 9714 3540 9753 3555 9766
3582 9729
TIME...MOT...LOC 0122Z 234DEG 41KT 3553 9752
BRBThe Norman radar (KTLX), 26 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
9 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Reported via mping.
A small tornado from a quasi-linear convective system moved through portions of Tishomingo. It moved north, then northeast from the southern part of town to northeast of downtown. There were areas of roof and tree damage along the path, and some minor damage at Tishomingo Elementary School.
Sixteen power poles were downed, the roof was blown off of a mobile home, and a barn and several other buildings were damaged. Time estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyThe tornado archive for Oklahoma, 2018Warnings in Oklahoma, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793659, 793660, 793666, 793667, 793668, 793669, 793670, 794074, 793672, 793684, 793673, 793677.